A 43-year-old male asked:
Disclaimer

i take lamictal for seizures. my psych suggested i take wellbutrin or effexor (venlafaxine) for depression. should i be concerned about my seizures reoccurring?

5 doctor answers
Dr. Johanna Fricke
49 years experience Developmental and Behavioral Pediatrics
It's always wise for: your neurologist & psychiatrist to communicate with each other & with you before adding psychotropic meds to your AED. Effexor (venlafaxine) may increase side effects of Lamictal like dizziness, drowsiness, difficulty concentrating, or mild impairment in thinking & judgment. Wellbutrin is known to lower seizure threshhold in people with epilepsy. Avoid use of alcohol while being treated with either combination.
Answered on Sep 6, 2014
Dr. Erik Messamore
23 years experience Psychiatry
Seizure risk: Wellbutrin (bupropion) can possibly increase the risk of seizures, as Dr. Fricke mentioned. I'm not aware of any of the other antidepressants having a significant effect on seizure threshold.
Answered on Apr 4, 2016
1
1 thank
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Seizures: Wellbutrin (bupropion) would be a concern at high dose of 300-450mg. per day, due to lowering seizure threshold.
Answered on May 1, 2016
Dr. Paul Pyles
32 years experience Addiction Medicine
Avoid Wellbutrin (bupropion): Effexor (venlafaxine) is a great choice for depression.
Answered on May 31, 2015
Dr. William Singer
50 years experience Pediatric Neurology
Skip wellbutrin (bupropion): Both are fine medications but Wellbutrin (bupropion) is known to trigger seizures
Answered on Apr 24, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
SE's: If you are having side effects from medications or medication interaction symptoms that would be a sign that you may be on too much.
A 26-year-old male asked:
Dr. Edward Berg
41 years experience Neurosurgery
They can: but a plan is needed and pills don't fix all problems. Remember that ! See if you can find what your issues are and find a good talk therapist.
A 39-year-old female asked:
Dr. John Gaffney
24 years experience Psychiatry
Sure: This is a fairly standard cocktail for depressive and anxiety disorders. While I prefer the newer version called Pristiq (desvenlafaxine) (because yo ... Read More
1
1 thank
A 39-year-old female asked:
Dr. Clint Wilson
14 years experience Family Medicine
Everyone is diff.: Not all folks will respond the same. However this combination has been tried in so many people in the best with great results. If the symptoms worsen ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month